MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION TERUMO SURGUARD2 SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO MEDICAL CORPORATION TERUMO SURGUARD2 SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Codes Positioning Failure (1158); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 01/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Age & date of birth - requested, not provided.Patient sex - requested, not provided.Weight - requested, not provided.Ethnicity - requested, not provided.Race - requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.Initial reporter occupation - qa specialist.The actual device was not returned for evaluation.However a video of the actual sample was received and showed a sg2 needle connected to a non-terumo syringe.The user tries to activate the safety sheath using his/her finger, however the cannula did not lock on the sheath.The root cause of the needle stick issue is most likely due to the improper way of activating the device.As shown on the provided video, the user tries to activate the safety sheath using his/her finger but failed since the cannula did not lock on the sheath.As indicated on the instructions for use (ifu), the proper activation of sg2 needle is by pressing down the sheath on a flat surface with a firm and quick motion.Lot history files of the complaint lot were checked and no related nonconformity or irregularity was noted that may lead to failure in safety sheath activation.Similarly, retention samples were visually in good condition and passed the sheath activation and deactivation functional test.We have series of visual in-process inspection to check the molding condition of the components critical to the safety activation of the product.This is routinely checked to assure that no defects will be encountered that will lead to problem in activation.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.Therefore, we advise to follow the instructions for use (ifu) for the proper usage of sg2 needle printed on the leaflet in which warnings to prevent needle stick, cautions and precautions are also included.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of terumo ((b)(4)) corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported the nurse complained that after injecting the dose, the safety needle cover would not keep closed, it swings around the needle.Due to this, the nurse incurred a needle stick injury.There was no patient impact.The event/incident occurred post treatment.Additional information was received on 08february2021: the treatment the medical device was being used for was a firmagon 80mg powder and solvent for solution for injection.Other medical devices used in combination with the reported device were a syringe, drug vial, and rubber stopper of vial.

Brand Name
TERUMO SURGUARD2 SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11345071
Report Number3003902955-2021-00001
Device Sequence Number4997171
Product Code MEG
UDI-Device Identifier34806017507122
UDI-Public34806017507122
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberN/A
Device Catalogue NumberSG2+2525
Device Lot Number191125B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2021
Initial Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1